Alert archive / Iowa / Tornado Warnings in 2025
Tornado Warning 31, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Aug 10, 2025, 5:55 PM CDT for Dubuque County, Iowa. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2025, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 10, 2025, 6:18 PM CDT
- In force
- 23 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 108 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
511
WFUS53 KDVN 102255
TORDVN
IAC061-102345-
/O.NEW.KDVN.TO.W.0031.250810T2255Z-250810T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
555 PM CDT Sun Aug 10 2025
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Northwestern Dubuque County in northeastern Iowa...
* Until 645 PM CDT.
* At 555 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bankston, or 14 miles west of Dubuque, moving east
at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dubuque, Asbury, Rickardsville, Bankston, Graf, Lattnerville,
Cottage Hill, Five Points, East Rickardsville, and Camp Little
Cloud around 600 PM CDT.
Sherrill and Durango around 605 PM CDT.
Sageville around 610 PM CDT.
Edmore around 615 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Finley's Landing Park, Lock And Dam 11 and Mud Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4264 9072 4263 9070 4261 9069 4259 9069
4257 9066 4255 9065 4254 9064 4251 9064
4246 9103 4253 9106 4266 9080
TIME...MOT...LOC 2255Z 254DEG 21KT 4250 9099
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gibbs3 follow-up statements
285
WWUS53 KDVN 102301
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
601 PM CDT Sun Aug 10 2025
IAC061-102345-
/O.CON.KDVN.TO.W.0031.000000T0000Z-250810T2345Z/
Dubuque IA-
601 PM CDT Sun Aug 10 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN DUBUQUE COUNTY...
At 600 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bankston, or 12 miles west of Dubuque, moving east
at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Dubuque, Asbury, Rickardsville, Sherrill, Durango, Graf,
Lattnerville, Cottage Hill, Five Points, and East Rickardsville
around 605 PM CDT.
Sageville around 610 PM CDT.
Finley's Landing Park and Edmore around 615 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Lock And Dam 11 and Mud Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4264 9072 4263 9070 4261 9069 4259 9069
4257 9066 4255 9065 4254 9064 4251 9064
4246 9099 4254 9104 4266 9080
TIME...MOT...LOC 2300Z 251DEG 21KT 4251 9095
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gibbs383
WWUS53 KDVN 102306 CCA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
606 PM CDT Sun Aug 10 2025
IAC061-102345-
/O.COR.KDVN.TO.W.0031.000000T0000Z-250810T2345Z/
Dubuque IA-
606 PM CDT Sun Aug 10 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN DUBUQUE COUNTY...
At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Camp Little Cloud, or 11 miles west of Dubuque,
moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Dubuque, Asbury, Rickardsville, Sherrill, Durango, Graf,
Lattnerville, Cottage Hill, Five Points, and East Rickardsville
around 610 PM CDT.
Sageville around 615 PM CDT.
Finley's Landing Park, Edmore, and Mud Lake Park around 620 PM
CDT.
Other locations in the path of this tornadic thunderstorm include
Lock And Dam 11.
At 606 PM CDT a trained weather spotter reported a rotating wall
cloud northeast of Farley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4264 9072 4263 9070 4261 9069 4259 9069
4257 9066 4255 9065 4254 9064 4251 9064
4246 9099 4254 9104 4266 9080
TIME...MOT...LOC 2300Z 251DEG 21KT 4251 9095
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gibbs242
WWUS53 KDVN 102318
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
618 PM CDT Sun Aug 10 2025
IAC061-102328-
/O.CAN.KDVN.TO.W.0031.000000T0000Z-250810T2345Z/
Dubuque IA-
618 PM CDT Sun Aug 10 2025
...THE TORNADO WARNING FOR NORTHWESTERN DUBUQUE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
&&
LAT...LON 4264 9072 4263 9070 4261 9069 4259 9069
4257 9066 4255 9065 4254 9064 4251 9064
4246 9099 4254 9104 4266 9080
TIME...MOT...LOC 2315Z 251DEG 21KT 4255 9081
$$
GibbsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Aug 10, 3:27 PM CDT, 2 hours 28 minutes earlier. Its key messages:
- Several rounds of thunderstorms are forecast through Tuesday. Heavy rain is expected with storms now through Monday night.
- Flash flooding is the main concern through the next several days with a 25% chance of excessive rainfall west of the Mississippi River and a 25-50% chance east of the river. The strongest storms could produce torrential rainfall rates between 1-3" per hour and locally damaging winds.
- Widespread 1 to 4 inches of rain are possible through Monday with some areas receiving higher amounts.
Area forecast discussion, Aug 10, 3:27 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
327 PM CDT Sun Aug 10 2025
.KEY MESSAGES...
- Several rounds of thunderstorms are forecast through Tuesday.
Heavy rain is expected with storms now through Monday night.
- Flash flooding is the main concern through the next several
days with a 25% chance of excessive rainfall west of the
Mississippi River and a 25-50% chance east of the river. The
strongest storms could produce torrential rainfall rates
between 1-3" per hour and locally damaging winds.
- Widespread 1 to 4 inches of rain are possible through Monday
with some areas receiving higher amounts.
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 327 PM CDT Sun Aug 10 2025
A diffuse cold front stretched from east of Kansas City, MO to
near Centerville, IA to near Decorah to near Red Wing, MN. A
Mesoscale Convective Vortex (MCV) left over from this morning's
storms in Nebraska, Kansas, and Missouri was centered near Des
Moines. The cold front is forecast to stall out over eastern
Iowa, southwest Wisconsin, and northern Missouri this evening
while the MCV advances east-northeastward across eastern Iowa.
Convergence along the front and enhanced forcing for ascent near
the MCV is expected to support another round of scattered
thunderstorms late this afternoon through tonight. Both the NAM
and RAP feature strengthening isentropic ascent to the east of
the front later tonight as a southwesterly low-level jet
develops over northern Illinois and southeast Wisconsin. This
will further aid thunderstorm development. Moisture transport
vectors suggest ample moisture for locally heavy rainfall. The
greatest risk for heavy rain will be this afternoon and evening.
Strong downburst wind gusts are possible with the thunderstorms
and may cause localized wind damage. The Storm Prediction
Center has areas east of the Mississippi River outlined in a
Marginal Risk of severe weather (1 out of 5 risk).
The front will remain over the region tonight through Monday
night. Southwesterly winds near the surface will replenish the
low-level moisture during this time. Several ripples in the mid-
and low-level flow will support additional chances of
thunderstorms through Monday night. Locally heavy rain will
remain possible with the strongest storms.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 327 PM CDT Sun Aug 10 2025
By Tuesday the front will begin to push eastward and take the
rain chances with it. Wednesday is shaping up drier as high
pressure builds into the region. Northwesterly winds will usher
in less humid air with dewpoints in the 60s. By Friday and
Saturday, the upper-level pattern will become favorable for
isolated to scattered showers and thunderstorms. Warm
temperatures with highs in the upper 80s to low 90s are forecast
by Saturday with dewpoints in the middle and upper 70s.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1257 PM CDT Sun Aug 10 2025
Winds are shifting to the S to SSW this afternoon as morning
storms have moved out. A few showers in the early afternoon are
possible at southeastern sites. Models suggest a line or two of
showers and storms developing this afternoon, more likely in the
southeast near KMLI/KBRL. Heavy rain from today may contribute
to fog formation overnight, but fog will be limited in areas of
broader low cloud coverage. Rain is unlikely overnight through
tomorrow morning and winds remain 5 kts or less, leaving MVFR
cigs the primary concern mid to late morning, especially in the
southeast.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 7 PM CDT this evening for IAZ040>042-052>054-
064>068-077-078-087>089-098-099.
IL...Flood Watch until 7 PM CDT this evening for ILZ001-002-007-009-
015-016-024>026-034.
MO...Flood Watch until 7 PM CDT this evening for MOZ009-010.
&&
SHORT TERM...Previous Fcter
LONG TERM...Previous Fcter
AVIATION...NWSHazardous weather outlook, Aug 10, 2:38 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 238 PM CDT Sun Aug 10 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 238 PM CDT Sun Aug 10 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Another round of scattered thunderstorms is forecast this afternoon and tonight. A very humid air mass remains in place ahead of a cool front and will be capable of hourly rainfall rates between 1 to 3 inches per hour with the strongest storms. The heavy rain may lead to areas of flash flooding and could lead to new flooding on area rivers. A Flood Watch remains in effect until 7PM for most of eastern Iowa and northwest Illinois. Also, the Storm Prediction Center has a Marginal Risk for severe storms, with the primary threat damaging winds mainly east of the Mississippi River. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Occasional rounds of showers and thunderstorms are possible through Tuesday morning. Additional heavy rainfall and flash flooding are the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Huyck/WFO Duluth
In the hours before
Local storm report, Aug 10, 2:35 PM CDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
235 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Rain 2 N Bankston 42.54N 90.95W
08/10/2025 M1.90 Inch Dubuque IA Trained Spotter
&&
DCLocal storm report, Aug 10, 3:08 PM CDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
308 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM Rain Depue 41.33N 89.30W
08/10/2025 E2.00 Inch Bureau IL Public
Relayed by Emergency Management.
0304 PM Rain 3 NW Ely 41.91N 91.62W
08/10/2025 M2.60 Inch Linn IA Emergency Mngr
9 AM Saturday to 11 AM Sunday.
&&Special weather statement, Aug 10, 3:19 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
319 PM CDT Sun Aug 10 2025
IAZ040-051-102100-
Buchanan IA-Benton IA-
319 PM CDT Sun Aug 10 2025
...A strong thunderstorm will impact portions of southwestern
Buchanan and northeastern Benton Counties through 400 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brandon, or 7 miles northeast of Vinton, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brandon, Rowley, Lime Creek County Park, Spencers Grove, Cheney, and
Minne Estema Park.
This includes Interstate 380 between mile markers 44 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4235 9171 4230 9180 4230 9183 4228 9183
4221 9195 4226 9206 4246 9193
TIME...MOT...LOC 2018Z 220DEG 15KT 4226 9197
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GibbsLocal storm report, Aug 10, 4:12 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
412 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Rain 3 N Stockton 42.40N 90.00W
08/10/2025 E1.40 Inch Jo Daviess IL CO-OP Observer
&&
DCLocal storm report, Aug 10, 4:13 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
413 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM Rain 2 NNW Marion 42.06N 91.60W
08/10/2025 M2.95 Inch Linn IA Trained Spotter
&&
DCSpecial weather statement, Aug 10, 4:26 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
426 PM CDT Sun Aug 10 2025
IAZ040-041-102215-
Buchanan IA-Delaware IA-
426 PM CDT Sun Aug 10 2025
...A strong thunderstorm will impact portions of southeastern
Buchanan and southwestern Delaware Counties through 515 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ryan, or 9 miles southwest of Manchester, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects.
Locations impacted include...
Manchester, Delhi, Ryan, Delaware, Monti, Robinson, Baileys Ford
Park, and Turtle Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4233 9166 4242 9168 4251 9137 4247 9126
4235 9128
TIME...MOT...LOC 2126Z 250DEG 21KT 4238 9159
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:38 AM CDT | Special Weather Statement | DVN | Muscatine | 37 min |
| Aug 10, 4:18 AM CDT | Flash Flood Warning | DVN | Louisa, Muscatine, Scott | 5 hr |
| Aug 10, 4:25 AM CDT | Special Weather Statement | DVN | Cedar | 50 min |
| Aug 10, 5:13 AM CDT | Flash Flood Warning | DVN | Cedar, Muscatine, Scott | 5 hr |
| Aug 10, 5:38 AM CDT | Special Weather Statement | DVN | Scott | 37 min |
| Aug 10, 7:01 AM CDT | Flash Flood Warning | DVN | Delaware, Dubuque, Jackson, Jones | 5 hr |
| Aug 10, 7:16 AM CDT | Flash Flood Warning | DVN | Johnson, Jones, Linn | 3 hr |
| Aug 10, 3:19 PM CDT | Special Weather Statement | DVN | Buchanan | 41 min |
| Aug 10, 4:26 PM CDT | Special Weather Statement | DVN | Delaware | 49 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 31 min |
Nearby
Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.